NCI Cancer Integrative Medicine Research Grantee Conference

Dec 10-11, 2024.

Virtual and Open to Public.

Event Website:

https://events.cancer.gov/nci/integrative-medicine

Event Registration:

- Day 1, Dec 10, 2024: 9:30am-5:30pm ET https://cbiit.webex.com/weblink/register/r069a42aa7a7127ffa898f61f8eee4997
- Day 2, Dec 11, 2024: 10:30am-4:00pm ET https://cbiit.webex.com/weblink/register/raaf6f8f89fe04c1a29a205713e1048f8

<u>Event Contact:</u>	Dan Xi, PhD, event Chair, NCI, <u>xida@mail.nih.gov</u>
Event IT Log-in Contact:	Alison Caro Caro, NCI, <u>alisoncaro.caro@nih.gov</u>

Objectives:

(1) **Grantsmanship**: to provide opportunities for learning grantsmanship, tools, and resources from the NCI/NIH, and for NCI program staff to hear about grantee needs and challenges.

(2) **Research**: to highlight the NCI/NIH funded cancer-related complementary and integrative medicine research and identify gaps or needs for mechanistic, translational and clinical research, and technology to advancing precision integrative oncology across cancer continuum.

Agenda

Dec 10, 2024, Day 1

<u>9:30-9:45am</u>	Welcome Opening and Introduction Conference Objectives	
	 Dan Xi, PhD, Program Director, event Chair, DCTD, NCI 	
	 Jeffrey White, MD, Director, Office of Cancer Complementary and Alternative Medicine, DCTD, NCI 	
	 Emily Tonorezos, MD, MPH, Director, Office of Cancer Survivorship, DCCPS, NCI 	
<u>9:45-10:00am</u>	NCI Cancer Complementary and Integrative Medicine Funding Portfolio Analysis	
	Dan Xi, PhD, Program Director, NCI	
	<u>Session 1: Grantsmanship: grant review, policy and funding mechanism</u>	
<u>10:00am-12:00pm</u>	Session 1: Grantsmanship: grant review, policy and funding mechanism	
<u>10:00am-12:00pm</u>	Session 1: Grantsmanship: grant review, policy and funding mechanism (Moderators: Dan Xi and Scott Chen)	
10:00am-12:00pm 10:00-11:00am		
	(Moderators: Dan Xi and Scott Chen)	
10:00-11:00am	(Moderators: Dan Xi and Scott Chen) Grant Review (DEA, R15, P01, SEP, ESI): Scott Chen, PhD; Biman Paria, PhD; Klaus Piontek. PhD.	
10:00-11:00am	<i>(Moderators: Dan Xi and Scott Chen)</i> Grant Review (DEA, R15, P01, SEP, ESI): Scott Chen, PhD; Biman Paria, PhD; Klaus Piontek. PhD. Funding Opportunities (Program Directors): Nancy Emenaker, PhD, DCP (NOSI: NOT-CA-24-074);	

12:00-12:30pm, 30min Lunch Break

(Moderator: Dan Xi)	
1	
12:30-12:45pm Natural product research methodology (U19)	
Jim (James) Simon, PhD, Rutgers University	
12:45-1:00pm Natural product preclinical research to clinical trial (Mushroom	i trial) (R01)
Shiuan Chen, PhD, and Xiaoqiang Wang, MD, PhD, City of Hope	
1:00-1:15pm Statistics and trial design	
Jong-Hyeon Jeong, PhD, DCTD, NCI	
1:15-1:30pm Discussion	
1:30-1:35pm, 5 min Break	
<u>1:35-1:55pm</u> Establishing an Integrative Oncology Services (R13)	
Santosh Rao, MD, University Hospitals	
1:55-2:00pmPanel Discussion (Moderator: Dan Xi): Ting Bao, MD, Dana-Farbo	er Cancer Center (R13, R01)
2:00-3:35pm Session 3: Translational and Clinical Cancer Research-Trea	tment and Toxicity
(Moderator: Dan Xi)	
2:00-2:15pm Circadian clock and cancer therapy (R01)	
Satchin Panda, PhD, Salk Institute for Biological Studies	
2:15-2:30pm Trial: exercise and immunotherapy (R01)	
Richard Simpson, PhD, The University of Arizona	
2:30-2:45pmTrial: coffee, colon cancer therapy and microbiome (R01)	
Mingyang Song, PhD, Harvard T.H. Chan School of Public Health	
2:45-3:00pm Trial: keto diet and glioblastoma multiforme (R01)	
Jethro Hu, MD, Cedars-Sinai	
3:00-3:15pm Natural Phenolics for Alleviating Irinotecan-induced Severe Dia	rrhea (R01-Chinese Herbal trial)
Ming Hu, PhD, University of Houston	
3:15-3:35pm Discussion	
3:35-3:40pm, 5 min Break	
3:40-4:25pm Session 4: Cancer Prevention-Clinical Research	
(Moderators: Gabriela Riscuta and Nancy Emenaker)	
3:40-3:55pm Kava and lung cancer (R03)	
Chengguo Xing, PhD. University of Florida	
3:55-4:10pm Role of E-FABP in fish oil-induced immunoregulation (R01)	
Bing Li, PhD, University of Iowa	
4:10-4:25pm Discussion	
4:25-4:30pm, 5 min Break	
4:30-5:30pm Session 5: NCI Clinical Trial Network and Resources	
(Moderators: Brennan Streck and Dan Xi)	
4:30-4:45pm NCI NCORP resource	
Marge Good, RN, MPH, Program Director, DCP, NCI	
4:45-5:00pm Trial: green tea and prostate cancer (R01)	
Nagi Kumar, PhD, Moffitt Cancer Center	
5:00-5:15pm Trial: nutrient and surgery outcome (R37) (pre-recording)	
Jill Hamilton-Reeves, PhD, RD, University of Kansas Medical Cent	ter
5:15-5:30pm Discussion	
5:30pm Day 1 Adjourn	

Dec 11, 2024, Day 2

<u>10:30-10:35am</u>	Welcome Day 2
	Dan Xi, PhD, DCTD, NCI
<u>10:35-11:00am</u>	Overview: Cancer Survivorship and Symptom Management Research Methodology
	Emily Tonorezos, MD, MPH, Director, Office of Cancer Survivorship, DCCPS, NCI
<u>11:00am-12:30pm</u>	Session 6: Cancer Symptom Management (1)
	(Moderators: Emily Tonorezos and Rachel Altshuler)
11:00-11:15am	Trials: precision acupuncture for insomnia & cognition (R01) (pre-recording)
	Jun Mao, MD, Memorial Sloan Kettering Cancer Center
11:15-11:30am	Trial: acupuncture for nocturia in prostate cancer survivors (K08)
	Kevin Liou, MD, Memorial Sloan Kettering Cancer Center
11:30-11:45am	Trial: auricular point acupressure for chemotherapy-induced neuropathy (R01)
	Nada Lukkahatai, PhD, MSN, RN, FAAN, Johns Hopkins School of Nursing
11:45am-12:00pm	Trials: acupuncture neuropathy trial and yoga neuropathy trial (R01)
	Ting Bao, MD, Dana-Farber Cancer Center
12:00-12:15pm	Trial: creatine supplementation and resistance training (R01)
	Adriana Coletta, PhD, RD, University of Utah
12:15-12:30pm	Discussion
	12:30-1:00pm, 30 min Lunch Break
1:00-2:15pm	Session 7: Cancer Symptom Management (2)
	(Moderators: Catherine Schweppe and Emily Tonorezos)
1:00-1:15pm	Music intervention (R61)
	Teresa Lesiuk, PhD, University of Miami
1:15-1:30pm	Mindfulness-Based mobile (R21)
	Andrea Enzinger, MD, Dana-Farber Cancer Center
1:30-1:45pm	Mind-body intervention (R01)
	Julienne Bower, PhD, University of California Los Angeles
1:45-2:00pm	Evaluating the efficacy of a mindfulness-based intervention for caregivers of allogeneic
	hematopoietic stem cell patients (R01) Christine Vinci, PhD, Moffitt Cancer Center
2:00-2:15pm	Discussion
	2:15-2:20pm, 5 min Break
2:20-3:00pm	Session 8: Disparities Cancer Research
<u>.</u>	(Moderator: Dan Xi and Anil Wali)
2:20-2:35pm	Writing to heal (R01)
	Qian Lu, PhD, University of Texas MD Anderson Cancer Center
2:35-2:50pm	Polyunsaturated fatty acids and breast cancer (K01)
	Humberto Parada, PhD, San Diego State University
2:50-3:00pm	Discussion
2.00-3.3000	Session 9: Final Discussion and Funding Opportunities
<u>3:00-3:30pm</u>	(Moderators: Dan Xi and Emily Tonorezos)
	Speakers; Babara Sorkin (ODS/OD/NIH-NOFO); Patricia Weber, DrPH (NCI-SBIR); other NCI
<u>3:30pm</u>	Day 2 Adjourn

staff

References and Resources:

- Xi D, Bao T, Chen Q, et al. State of the Science: Cancer Complementary and Alternative Medicine Therapeutics Research-NCI Strategic Workshop Highlights of Discussion Report. J Natl Cancer Inst Monogr. 2017 Nov;2017(52):003. PMCID: <u>PMC6061228</u>
- NCI Integrative Medicine Education: <u>https://www.cancer.gov/grants-training/training/resources-</u> trainees/courses-fellowships/integrative-medicine
- About NCI: <u>https://www.cancer.gov/about-nci</u>
- National Cancer Plan: <u>https://nationalcancerplan.cancer.gov/</u>
- National Center for Complementary and Integrative Health: <u>https://www.nccih.nih.gov/</u>
- NIH Office of Dietary Supplement, Office of the Director: <u>https://ods.od.nih.gov/</u>
- <u>Research Portfolio Online Reporting Tools (RePORT)</u>
- NIH Grants and Funding
- <u>ClinicalTrials.gov</u>
- NCI grants and Training, and Examples of Relevant NCI NOFOs:
 - Grants and Training: <u>https://www.cancer.gov/grants-training</u>
 - PAR-25-078: NCI Small Grants Program for Cancer Research (NCI Omnibus) (R03 Clinical Trial Optional) https://grants.nih.gov/grants/guide/pa-files/PAR-25-078.html
 - PAR-25-139 : NCI Clinical and Translational Exploratory/Developmental Studies (R21 Clinical Trial Optional) <u>https://grants.nih.gov/grants/guide/pa-files/PAR-25-</u> <u>139.html#:~:text=The%20R21%20mechanism%20is%20intended,conceptual%20stages%20of%20these%20projects.</u>
 - PAR-25-081: National Cancer Institute's Investigator-Initiated Early Phase Clinical Trials for Cancer Treatment and Diagnosis (R01 Clinical Trial Required) <u>https://qrants.nih.gov/qrants/quide/pa-files/PAR-25-081.html</u>
 - PAR-25-167: Cancer Prevention and Control Clinical Trials Grant Program (R01 Clinical Trial Required) https://grants.nih.gov/grants/guide/pa-files/PAR-25-167.html
 - NOT-CA-24-074: Notice of Special Interest (NOSI): Advancing Diet and Physical Activity Biomarkers for Assessing Lifestyle Interventions in Cancer Prevention and Cancer Interception Research <u>https://grants.nih.gov/grants/guide/notice-files/NOT-CA-24-074.html</u>

NCI Cancer Complementary and Integrative Medicine Working Group: Grantee Meeting Planning Committee (Extramural Program Directors/Officers)

- DCTD, NCI: Dan Xi, PhD, Chair
- DCP, NCI: Rachel Altshuler, PhD; Nancy Emenaker, PhD; Marge Good, RN, MPH; Gabriela Riscuta, MD, CNS; Catherine Schweppe, PhD; Brennan Streck, PhD, RN.
- DCCPS, NCI: Emily Tonorezos, MD, MPH.
- CCHE, NCI: Anil Wali, PhD
- NIH OD/ODS: Babara Sorkin, PhD

NCI:	National Cancer Institute
NIH:	National Institutes of Health
CCHE:	Center for Cancer Health Equity
DCCPS:	Division of Cancer Control and Population Sciences
DCP:	Division of Cancer Prevention
DCTD:	Division of Cancer Treatment and Diagnosis
DEA:	Division of Extramural Activities
ODS/OD, NIH:	Office of Dietary Supplement, Office of the Director, NIH